Thunderstorm Wind, Miami
- When
- September 26, 7:30 PM EST to 7:45 PM EST
- Where
- Miami County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.367, -84.217
Trees were downed.
4 thunderstorm wind, 2 flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 26, 2:30 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT FRI SEP 26 2003 DEW POINTS INCREASING ACROSS FORECAST AREA THIS AFTERNOON. KILN INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST INDIANA/SOUTHWEST OH EXTENDING NE INTO CENTRAL OH. STRONG SHORT WAVE AND ASSOCIATED FRONT TO MOVE THROUGH THE FORECAST AREA TONIGHT. HIGHER DEWPOINTS AND 60 KNOT 850 JET WILL SET UP AHEAD OF THE FRONT TONIGHT. EXPECT THUNDERSTORMS WITH THE FRONT AND GOOD CHANCE OF DAMAGING WINDS. THE POSSIBILITY OF A TORNADO CANT BE RULED OUT. FRONT WILL BE PROGRESSIVE WITH A DRY SLOT BEHIND IT. PRECIPITATION SHOULD SATURDAY MORNING ACROSS THE FORECAST AREA. SOME SUN SHOULD BE SEEN SAT AFTERNOON BUT WILL REMAIN IN A DEEP UPPER LEVEL TROF THROUGH SUN. CANT RULE OUT AN ISOLATED SHOWER AND WILL SEE QUITE A BIT OF CLOUDINESS. MONDAY WILL BE DRIER...HOWEVER ANOTHER COLD FRONT WILL MOVE THROUGH ON TUESDAY. WILL GO A BIT WARMER THAN MAV TEMPERATURES FOR THE MOST PART. NEXT WEEK WILL SEE COOLER TEMPERATURES THAN WE HAVE BEEN EXPERIENCING. .ILN...NONE. PARKER
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 445 AM EDT FRI SEP 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A VIGOROUS COLD FRONT OVER THE NORTHERN PLAINS WILL RAPIDLY MOVE SOUTHEAST INTO THE LOWER GREAT LAKES AND OHIO VALLEY TONIGHT. WARM...MOIST AIR AHEAD OF THIS FRONT WILL CREATE UNSTABLE CONDITIONS ACROSS THE REGION TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT AS IT INTERACTS WITH THE UNSTABLE AIR IN PLACE. THE PRIMARY SEVERE WEATHER THREAT WITH THIS SYSTEM WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS EASTERN INDIANA...WESTERN OHIO AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Cincinnati radar (KILN), 110 km away, was scanning. The volume nearest the first event began at 00:28 UTC.
4 thunderstorm wind, 2 flood, 1 tornado. Local standard time, as filed.
Trees were downed.
A brief tornado touched down across the extreme northern part of the county. One barn was destroyed, and another barn had its roof blown off. Two nearby silos sustained some damage. In total, nine farm buildings sustained damage from the tornado. Two nearby houses had minor structural damage. Winds were estimated to be near 80 mph.
A strong microburst caused damage to homes across the eastern part of the county. One house was blown off of its foundation, and several others sustained major damage. Numerous trees were downed across the area. Maximum wind speeds were estimated between 100 and 120 mph.
Several silos on a farm were heavily damaged by the strong winds. An airplane was overturned at a nearby airfield. Fences were blown over and damaged at Indian Lake HIgh School. Numerous trees were downed, including one that fell on a house, causing minor damage. A mobile home was also destroyed.
An intense microburst caused extensive damage to homes and businesses across the southern part of the county. Several buildings sustained major damage along Mason-Montgomery Road. Up to fifty windows were blown out at Kings Junior High School. Portions of the roof were damaged and a wall was blown in at the junior high school as well. Numerous buses near the junior high school were severely damaged by flying debris and a nearby shed was destroyed. The fifty foot marquee at Kings Island Amusement Park was blown down and completely destroyed. 36 homes suffered roof damage in Kings Mills. In South Lebanon, a small church and 75 homes sustained damage, including five that were severely damaged. Fifteen vehicles were struck by fallen trees. Trees and power poles were downed in a widespread area. Maximum wind speeds were estimated between 80 and 100 mph.
Heavy rain caused minor flooding of roads across northern portions of the Columbus metro area north into Delaware County.
Heavy rain caused minor flooding of roads across northern portions of the Columbus metro area north into Delaware County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyThe tornado archive for Ohio, 2003Warnings in Ohio, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374076, 5337483, 5374078, 5374077, 5374079, 5374080, 5374527.